Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 103, NWS Jackson, MS

December 16, 2019Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this tornado warning at Dec 16, 2019, 4:14 PM CST for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 61 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 16, 2019, 4:14 PM CST (22:14 UTC)
Expired
Dec 16, 2019, 5:15 PM CST
In force
61 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

Counties Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 4:26 PM CSTFUNNEL CLOUD3 Wsw Monticello, MSFUNNEL CLOUD REPORTED SOUTHWEST OF MONTICELLO.
Dec 16, 4:44 PM CSTTORNADO1 N Silver Creek, MSTHIS TORNADO STARTED JUST NNW OF THE TOWN OF SILVER CREEK OFF OF STEPHENS CEMETERY ROAD AND THEN CROSSED HIGHWAY 43. A BARN AND SHED WERE INITIALLY DAMAGED ALONG WITH SOME DOWNED TREES. DAMAGE TO TREES INCREASED ALONG HIGHWAY 43 WITH SEVERAL SNAPPED. THE TORNA
Dec 16, 4:51 PM CSTTORNADO4 Wsw Clem, MSTREES AND POWER LINES DOWNED OFF OF WHITESAND CHURCH ROAD. TREES ARE ALSO ON A BARN.
Dec 16, 4:58 PM CSTTORNADO4 Sse Gwinville, MSLARGE TORNADO REPORTED ON THE GROUND NORTH OF PRENTISS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 16, 10:40 AM CSTTornado WatchSPC9 hr
Dec 16, 2:22 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2019-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2019-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

068 
WFUS54 KJAN 162214
TORJAN
MSC065-077-162315-
/O.NEW.KJAN.TO.W.0103.191216T2214Z-191216T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
414 PM CST Mon Dec 16 2019

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Central Lawrence County in south central Mississippi...
  Northwestern Jefferson Davis County in south central Mississippi...

* Until 515 PM CST.
    
* At 414 PM CST, a severe thunderstorm capable of producing a tornado
  was located near East Lincoln, or 12 miles east of Brookhaven,
  moving northeast at 35 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Monticello and Wanilla around 430 PM CST.
  Prentiss around 450 PM CST.
  Clem around 505 PM CST.

Other locations impacted by this tornadic thunderstorm include Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3164 9024 3178 8977 3177 8976 3175 8975
      3162 8976 3161 8975 3161 8974 3160 8972
      3159 8972 3144 9024
TIME...MOT...LOC 2214Z 241DEG 32KT 3152 9025 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

TW
5 follow-up statements
420 
WWUS54 KJAN 162228
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
428 PM CST Mon Dec 16 2019

MSC065-077-162315-
/O.CON.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Lawrence MS-Jefferson Davis MS-
428 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES...
        
At 428 PM CST, a severe thunderstorm capable of producing a tornado
was located over Monticello, or 17 miles east of Brookhaven, moving
northeast at 35 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Weather spotters reported a funnel cloud.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Wanilla and Arm around 435 PM CST.
  Prentiss around 455 PM CST.
  Clem around 500 PM CST.

Other locations impacted by this tornadic thunderstorm include Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3164 9024 3178 8977 3177 8976 3175 8975
      3162 8976 3161 8975 3161 8974 3160 8972
      3159 8972 3148 9009 3155 9023
TIME...MOT...LOC 2228Z 235DEG 29KT 3156 9015 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

NF
315 
WWUS54 KJAN 162243
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
443 PM CST Mon Dec 16 2019

MSC065-077-162315-
/O.CON.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Lawrence MS-Jefferson Davis MS-
443 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES...
    
At 443 PM CST, a severe thunderstorm capable of producing a tornado
was located near Hebron, or 16 miles south of Pinola, moving
northeast at 45 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Clem around 500 PM CST.

Other locations impacted by this tornadic thunderstorm include Silver
Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3178 8977 3177 8976 3175 8975 3163 8976
      3158 9003 3168 9012
TIME...MOT...LOC 2243Z 240DEG 41KT 3164 8999 

TORNADO...RADAR INDICATED
HAIL...1.50IN

$$

NF
087 
WWUS54 KJAN 162246 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
446 PM CST Mon Dec 16 2019

MSC065-077-162315-
/O.CON.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Lawrence MS-Jefferson Davis MS-
446 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHEASTERN LAWRENCE AND NORTHWESTERN JEFFERSON DAVIS COUNTIES...
        
At 446 PM CST, a confirmed tornado was located near Hebron, or 16
miles south of Pinola, moving northeast at 35 mph.

HAZARD...Damaging tornado and ping pong ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Clem around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3178 8977 3177 8976 3175 8975 3163 8976
      3160 8998 3170 9005
TIME...MOT...LOC 2246Z 241DEG 30KT 3164 8997 

TORNADO...OBSERVED
HAIL...1.50IN

$$

NF
630 
WWUS54 KJAN 162249
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
449 PM CST Mon Dec 16 2019

MSC077-162259-
/O.CAN.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Lawrence MS-
449 PM CST Mon Dec 16 2019

...THE TORNADO WARNING FOR NORTHEASTERN LAWRENCE COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for south central
and southeastern Mississippi.

LAT...LON 3172 8997 3177 8979 3177 8976 3176 8975
      3163 8976 3161 8997
TIME...MOT...LOC 2249Z 239DEG 30KT 3165 8994 

$$

MSC065-162315-
/O.CON.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Jefferson Davis MS-
449 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN JEFFERSON DAVIS COUNTY...
        
At 449 PM CST, a confirmed large and extremely dangerous tornado was
located near Hebron, or 15 miles south of Pinola, moving northeast at
35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Clem around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3172 8997 3177 8979 3177 8976 3176 8975
      3163 8976 3161 8997
TIME...MOT...LOC 2249Z 239DEG 30KT 3165 8994 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.25IN

$$

NF
757 
WWUS54 KJAN 162259
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
459 PM CST Mon Dec 16 2019

MSC065-162315-
/O.CON.KJAN.TO.W.0103.000000T0000Z-191216T2315Z/
Jefferson Davis MS-
459 PM CST Mon Dec 16 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR
NORTHWESTERN JEFFERSON DAVIS COUNTY...
        
At 459 PM CST, a confirmed large and extremely dangerous tornado was
located near Clem, or 13 miles southeast of Pinola, moving northeast
at 35 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Clem around 505 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3177 8979 3177 8976 3176 8975 3168 8976
      3166 8988 3173 8993
TIME...MOT...LOC 2259Z 236DEG 29KT 3170 8986 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.00IN

$$

NF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 16, 2:59 PM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 16, 2:59 PM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
259 PM CST Mon Dec 16 2019

.DISCUSSION...
Rest of this afternoon through Tuesday:

Rest of this afternoon-evening: Severe weather will remain likely
through the region through this evening, with severe weather
potential lingering across central to southeast Mississippi & the
Interstate 59 corridor through 10PM. The frontal boundary is
analyzed across the ArkLaMiss Delta, with isolated supercell
structures further south across the Highway 84 corridor & more
linear QLCS structures closer to the surface frontal axis. Out
ahead, juxtaposition of anomalous destabilization (i.e. 1000-1500
J/kg MLCAPE) & deep layer shear (i.e. effective bulk shear of
55kts+) continue to favor supercell & QLCS structures through the
afternoon-evening hours. With strong clockwise curving hodgraphs &
nearly 250-300+ m2/s2 effective storm relative helicity, this will
continue to favor supercell & QLCS segments & tornadoes, some
possibly strong. A new tornado watch has been issued for areas east
of the Interstate 55 corridor through 9PM this evening. Expect this
potential will move near or just before rush hour through early
evening along the Interstate 55 corridor & near Brookhaven to
Columbus & into the Pine Belt & Interstate 59 corridor into the
early-late evening hours. Remain weather aware & have your severe
weather plans in place through this evening!

Tuesday through Sunday: A period of calmer weather is in store for
the extended period. Early on, broad mid level ridge will build into
the region from the west as long wave trough departs to the east.
This will translate to dry northerly winds and cool conditions
through much of the week.

Meanwhile, another bit of southern stream energy will move ashore
along the CA coast and into the Intermountain West by mid week. The
moisture starved system will quickly move through the Rockies into
the southern Plains by the end of the week. Though dry surface high
pressure looks to remain wedged into the area from the northeast,
mid and high level moisture will be on the increase as the system
moves into the lower MS valley. Mostly a light rain event will be
seen Saturday through Sunday as the low level dry air eats up the
majority of what falls. /GG/

&&

.AVIATION...
18Z TAF discussion:
Expect storm coverage to increase from west to east through the
afternoon. Widespread MVFR conditions will gradually transition to
near IFR around midday (i.e. now through ~22Z). Near or sub MVFR
ceilings & storms will progress east-southeast through the evening
& the overnight hours, especially after 00Z. These low flight
categories & ceilings will be slower to clear along & east of I-55
through the overnight hours. The low flight categories will linger
through around midday Tuesday. Winds have been gusty this
afternoon & some gusts near or above 25-30kts from the south-
southeast. Winds will turn more northwesterly in the wake of the
front, keeping gusty winds lingering into Tuesday. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       40  47  30  50 /  90   9   1   1
Meridian      44  49  30  51 /  82  29   1   1
Vicksburg     39  47  31  52 /  81   7   1   1
Hattiesburg   46  51  31  52 /  84  33   0   0
Natchez       41  47  31  52 /  87   7   1   1
Greenville    36  44  30  48 /  53   5   1   1
Greenwood     38  44  30  48 /  78   5   1   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&
Hazardous weather outlook, Dec 16, 11:14 AM CST, 5 hours before
Hazardous Weather Outlook
National Weather Service Jackson MS
1114 AM CST Mon Dec 16 2019

ARZ074-075-LAZ007-MSZ018-019-034-171715-
Ashley-Chicot-Morehouse-Bolivar-Sunflower-Washington-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and northwest Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms and
tornadoes are possible. Some thunderstorms could produce damaging
winds to 60 mph and hail at least to the size of quarters.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ008-009-015-MSZ025>033-035-036-038>041-045-046-051-052-056>058-
063>066-072>074-171715-
West Carroll-East Carroll-Richland-Leflore-Grenada-Carroll-
Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-
Holmes-Winston-Noxubee-Issaquena-Sharkey-Neshoba-Kemper-Newton-
Lauderdale-Smith-Jasper-Clarke-Lawrence-Jefferson Davis-Covington-
Jones-Marion-Lamar-Forrest-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, south central Mississippi, and southeast
Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, severe thunderstorms are
likely and tornadoes are possible. Some thunderstorms may produce
damaging winds up to 70 mph and large hail up to golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

LAZ016-023>026-MSZ037-042>044-047>050-053>055-059>062-171715-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Attala-Yazoo-
Madison MS-Leake-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-
Simpson-Jefferson-Adams-Franklin MS-Lincoln-
1114 AM CST Mon Dec 16 2019

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi,
southwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Remainder of Today through Tonight

Remainder of today through tonight, significant severe
thunderstorms and tornadoes are likely with strong tornadoes
possible. Some thunderstorms could also produce damaging winds up
to 70 mph and large hail up to at least golf ball size.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region rest of
today through tonight.

23

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Dec 16, 3:17 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NNW BOGUE CHITTO      31.50N 90.48W
12/16/2019  E1.75 INCH       LINCOLN            MS   STORM CHASER

&&

TW
Local storm report, Dec 16, 3:21 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
321 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TORNADO          3 W NORFIELD            31.41N 90.53W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED ON CONCORD
            LANE.

&&

DB
Local storm report, Dec 16, 3:24 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TORNADO          2 WNW BOGUE CHITTO      31.44N 90.48W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A TORNADO CROSSING I-55 NEAR MILE
            MARKER 30.

&&

DB
Local storm report, Dec 16, 3:28 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TORNADO          3 SW WHITE APPLE        31.44N 91.11W
12/16/2019                   FRANKLIN           MS   TRAINED SPOTTER

            *** 2 INJ ***
            CORRECTS PREVIOUS TORNADO REPORT FROM 3 SW
            WHITE APPLE. TORNADO DAMAGE TO A HOUSE AND
            ADJACENT BARN. VERY MINOR INJURIES WERE
            REPORTED FROM FLYING DEBRIS.

&&

DB
Local storm report, Dec 16, 3:35 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     TORNADO          4 W NORFIELD            31.41N 90.53W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWNED OFF OF CONCORD
            LANE.

&&

DB
Local storm report, Dec 16, 4:10 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
410 PM CST MON DEC 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     FUNNEL CLOUD     3 SSW EAST LINCOLN      31.44N 90.32W
12/16/2019                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A FUNNEL CLOUD NORTH OF RUTH.

&&

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 3:50 AM CSTDense Fog AdvisoryJANCovington, Forrest, Jones, Lamar5 hr
Dec 16, 10:50 AM CSTSevere Thunderstorm WarningJANClaiborne, Warren55 min
Dec 16, 10:53 AM CSTTornado WarningJANClaiborne, Warren67 min
Dec 16, 11:49 AM CSTTornado WarningJANHinds, Warren56 min
Dec 16, 12:32 PM CSTSevere Thunderstorm WarningJANMadison, Yazoo29 min
Dec 16, 1:02 PM CSTSevere Thunderstorm WarningJANBolivar, Washington54 min
Dec 16, 1:27 PM CSTSevere Thunderstorm WarningJANAdams48 min
Dec 16, 1:41 PM CSTTornado WarningJANAdams49 min
Dec 16, 2:18 PM CSTTornado WarningJANAdams, Franklin45 min
Dec 16, 2:20 PM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson17 min
Dec 16, 2:30 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery75 min
Dec 16, 2:32 PM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington58 min
Dec 16, 2:50 PM CSTTornado Warning Tornado observedJANFranklin, Lincoln55 min
Dec 16, 3:24 PM CSTSevere Thunderstorm WarningJANFranklin, Lincoln51 min
Dec 16, 3:25 PM CSTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sharkey, Sunflower, Washington43 min
Dec 16, 3:27 PM CSTTornado WarningJANCopiah, Lawrence, Lincoln63 min
Dec 16, 3:38 PM CSTTornado WarningJANLincoln52 min
Dec 16, 4:20 PM CSTTornado WarningJANMarion55 min
Dec 16, 4:22 PM CSTSevere Thunderstorm WarningJANSimpson38 min
Dec 16, 4:37 PM CSTTornado WarningJANSimpson53 min
Dec 16, 4:55 PM CSTSevere Thunderstorm WarningJANAdams, Franklin48 min
Dec 16, 4:57 PM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson44 min
Dec 16, 5:03 PM CSTTornado Warning Tornado observedConsiderable damage threatJANCovington, Jefferson Davis, Simpson, Smith57 min
Dec 16, 5:04 PM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Jones, Lamar56 min
Dec 16, 5:12 PM CSTTornado WarningJANCovington, Jefferson Davis, Simpson, Smith42 min
Dec 16, 5:24 PM CSTTornado WarningJANLawrence, Lincoln66 min
Dec 16, 5:30 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Lincoln45 min
Dec 16, 5:41 PM CSTTornado WarningJANJasper, Jones48 min
Dec 16, 5:44 PM CSTTornado Warning Tornado observedJANJasper, Smith45 min

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.